Thybon T3: I recently had some Thyroid tests that... - Thyroid UK

Thyroid UK

128,573 members151,149 posts

Thybon T3

Lilyb1972 profile image
16 Replies

I recently had some Thyroid tests that showed 'off the charts' TPO levels, but other thyroid levels seemed ok (well they were within what was considered normal) but some on the lower end and some on the higher end of normal.

My GP is treating with Thybon 10mg once a day. I started them on Saturday, so I've only taken 3 pills. I have a weird tingling sensation in my upper right arm both yesterday and today. I am wondering if this could be a side effect or if I'm just being paranoid. I don't like taking medications at all, so I'm a little weary of this whole process.

Any advice/support would be appreciated.

Lily

16 Replies

Hi. Can you post your actual results with ranges? "normal" can mean "very ill".

Lilyb1972 profile image
Lilyb1972 in reply to

Sure, sorry I'm new to this site, but can I upload a file?

greygoose profile image
greygoose

It could be that 10 mcg - it is mcg, isn't it? - is too high for a starting dose. You could try reducing to 5, or even 2.5 for a few days for your body to aclimatise.

Lilyb1972 profile image
Lilyb1972 in reply to greygoose

That's a good idea. It has been suggested that because its only day 4 my body may be going through an adjustment process. Is this a possibility?

greygoose profile image
greygoose in reply to Lilyb1972

Yes, it is, but it would adjust more readily to a lower dose, I think. 4 days isn't very long. You could increase a bit when you feel more comfortable on the low dose.

mybabyboy profile image
mybabyboy in reply to greygoose

Hey grey goose I’m being put on Thybon and ldn do you think this will help ? Hashimotos and underactive thyroid. Lots of symptoms and ndt didn’t help or eltroxin tks

Squeezie profile image
Squeezie in reply to mybabyboy

Hey my baby boy,

You have replied to a very old post which means that your question may go unnoticed.

It might be more helpful if you start your own thread, with your question, and any blood results you have.

Good luck!

greygoose profile image
greygoose in reply to Squeezie

Well, as mybabyboy did reply to my comment, I did get notified. :)

greygoose profile image
greygoose in reply to mybabyboy

Hi, mybabyboy, well, that is what it's supposed to do. But, without having a lot more details of your case, it's impossible to tell.

So, if I were you, I'd write a new post, giving all those details, such as:

* what dose you're being put on

* is it T3 only or T4+T3 - if so how much T4 (levo)

* how much eltroxin and how much NDT you were taking previously

* were you taking them together?

* and any lab test results you have

Then, we might stand a better chance of being able to answer your question. :)

But, you do know that Thybon Henning is the thyroid hormone T3, don't you? And that Eltroxin is the thyroid hormone T4? And that T4 has to convert to T3 to be active? And that NDT contains both? And that, whatever form of thyroid hormone you're taking, you have to take enough of it for it to help? :)

Clutter profile image
Clutter

Welcome to the forum, Lilyb1972.

It's probably the T3 waking up your slowed metabolism. It's not unusual to feel odd things when starting thyroid medication. You might feel more comfortable if you split the 10mcg into 2 x 5mcg doses 8-12 hours apart.

Thyroid medication should be taken with water on an empty stomach, 1 hour before or 2 hours after food and drink, 2 hours away from other medication and supplements and, 4 hours away from iron, calcium, vitamin D and oestrogen.

Lilyb1972 profile image
Lilyb1972 in reply to Clutter

Thanks so much Clutter, I had no idea about these things and in fact I take supplements at night such as fish oils, magnesium, and some other bits and pieces such as vitamin D. I like the idea of breaking the pills up and taking them maybe morning and night. Thanks for the advice, I feel a bit 'on my own' with this. Even finding a doctor that would treat me here in Ireland was difficult, because the basic thyroid tests came back as what they deemed 'normal'. So I decided to take my health into my own hands and ordered my own tests. Again I appreciate the advice and more so the support. Lily

Clutter profile image
Clutter in reply to Lilyb1972

Lily, it's unusual to get treatment at all when levels are within normal range and very unusual to be prescribed T3 instead of Levothyroxine. It should settle down within 10 days.

Lilyb1972 profile image
Lilyb1972 in reply to Clutter

Clutter, its my understanding that Thybon is just another name for levothyroxine, is that correct? The further tests that I got done did a complete thyroid screen testing T3, T4, reverse T3, Thyroid auto immunity and thyroid metabolism. and there was a problem with a few of these test results. The lovely doctor I found treated based on those results as well as the physical complaints I was having, the reasons I got further testing done. I guess its trial and error now and lets see what works. :)

Clutter profile image
Clutter in reply to Lilyb1972

Lily, Thybon is a German manufacturer of Levothyroxine (T4) and Liothyronine (T3).

It will take 4-6 weeks to feel the full benefit of 10mcg T3 but you should feel some improvement. It is, however, a very low dose and you may need an increase. You should have a blood test 6-8 weeks after starting it to check levels. Leave 24 hours between last dose and blood draw which should be early in the morning when TSH is highest and before breakfast (water only) as TSH drops after food.

Lilyb1972 profile image
Lilyb1972 in reply to Clutter

Thanks again Clutter, this is more information that I got from my doc. And all of the instructions and side effects info is in German.

Rosa50 profile image
Rosa50

Lily would you mind giving me name of doctor who treated you in ireland please by private message. Many thanks. Rosa

You may also like...